|Atripla and Resistance
Jun 16, 2007
Hello Dr, I have been taking Atripla since Jan. 2007 and i have very little side effects and my viral load has decreased from 98,000 to under less than 300 as of April 2007.My cd4 also raised from 335 to 455 in that same time frame. I have not missed a dose since being prescribed Atripla. Here is where the problem is. I started a new job recently and i only have enough pills to last me until July 14, 2007 and my new health plan won't kick in until August 1, 2007 and for some reason my old insurance changed and atripla is no longer covered. Is there something i could do within that two week window if i don't get this health coverage settled. I was thinking taking half a pill one day and then a whole pill the next so the atripla will remain in my system instead of running completely out and have nothing no meds for two weeks. Will this cause resistance?...Please Help
Response from Dr. Daar
Thank you for your post.
The one thing I feel strongly about is that you not take half a pill to make the medications last longer since this will put you at signficant risk for developing resistance. I suspect that if you talk to your provider you will find other ways to get your medications. It seems unusual that Atripla would not be covered. Perhaps they do cover the components of the regimen tenofovir (Viread), emtricitabine (FTC), and sustiva separately. Look into this possibility or if there are other viable agents that you could access during the gap. As long as your viral load remains undetectable you will be able to switch back to Atripla when your insurance kicks back in.
If for some reason there is no way you can continue therapy during the two week gap you need to talk to your provider now as to the optimal way to stop therapy. It is a little complicated but you should be able to safely do this so that no resistance develops and treatment will remain highly effective when you are able to restart.
virxsys gene therapy
- Itchy Vagina After Nipple Biting Sign Of HIV AIDS
- Loose Stool After Unprotected Anal Sex Sign Of HIV AIDS
- Oral Ulcers After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- Sinus Infection After Insertive Oral Sex Worried I Have HIV
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.